MAUDE Adverse Event Report: ABBOTT LABORATORIES ALINITY S SYSTEM; TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN

ABBOTT LABORATORIES ALINITY S SYSTEM; TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN
Catalog Number 06P16-01
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information for section h4 device mfg date: manufacturing date range: (b)(6) 2016 to (b)(6) 2022.Investigation into the cause of this issue found incorrect standoffs were installed by the supplier, turnamatic.A product correction letter was issued on (b)(6) 2024 to all alinity s system customers with impacted serial numbers, notifying them of the potential hardware issue with the assembly of the alinity s system incubation track.The product correction letter informs the customer that an abbott representative will be performing an inspection of the alinity s system to confirm the five standoffs are correct.If any standoffs are identified as incorrect, the abbott representative will work with the customer to schedule the required service activities to replace these standoffs.There are no additional necessary actions to be taken by the customer.
 
Event or Problem Description
Abbott has identified a potential issue with hardware associated with the assembly of the alinity s system incubation track.Four standoffs (posts) are utilized to attach the alinity s system incubation track to the system frame.In the instance identified, two of the four standoffs were found to be 5.75 millimeters above specification creating a slight (+0.37o) elevation at one end of the track.This may lead to reaction vessel (rv) jams and/or splashing within the rv as it transitions from the incubation track to the process path during instrument operation.Splashing within an rv has potential to affect test results.There have been no occurrences of incorrect results due to this issue.A fifth standoff is utilized on the alinity s system to attach the rv loader to the frame.The rv loader transitions the rv to the incubation track, which is pre-analytic movement during instrument operation.There would be no impact to assay test results.

Brand Name
ALINITY S SYSTEM
Common Device Name
TEST, EQUIPMENT, AUTOMATED BLOODBORNE PATHOGEN
Manufacturer (Section D)
ABBOTT LABORATORIES
1921 hurd drive
irving TX 75038
Manufacturer (Section G)
ABBOTT LABORATORIES
1921 hurd drive
irving TX 75038
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key18654649
Report Number1628664-2024-00002
Device Sequence Number8276833
Product Code MZA
UDI-Device Identifier00380740138479
UDI-Public00380740138479
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 02/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number06P16-01
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/19/2024
Initial Report FDA Received Date02/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/21/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1628664-02/02/2024-002-C
Patient Sequence Number1
Patient SexUnknown